Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 20, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 21, 2020, 1:22 AM EDT for Trumbull County, Ohio. It took effect at Mar 21, 2020, 2:00 AM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2020, 1:22 AM EDT (05:22 UTC)
- In effect from
- Mar 21, 2020, 2:00 AM EDT
- Expired
- Mar 21, 2020, 7:43 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 11.26 ft at Mar 20, 2020, 1:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
107
WGUS41 KCLE 210522
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
122 AM EDT Sat Mar 21 2020
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-211321-
/O.NEW.KCLE.FL.W.0020.200321T0600Z-200322T1240Z/
/PHAO1.1.ER.200321T0600Z.200321T1700Z.200322T0640Z.UU/
122 AM EDT Sat Mar 21 2020
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* until Sunday morning.
* At 1 AM the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and rise to
near 11.7 feet by this afternoon. The river will fall below flood
stage by late tonight.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Sefcovic1 follow-up statement
080
WGUS81 KCLE 211143
FLSCLE
Flood Statement
National Weather Service Cleveland OH
743 AM EDT Sat Mar 21 2020
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-211213-
/O.CAN.KCLE.FL.W.0020.000000T0000Z-200322T1240Z/
/PHAO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
743 AM EDT Sat Mar 21 2020
The flood warning is cancelled for
The Eagle Creek At Phalanx Station.
* At 7:00 AM Saturday the stage was...9.4 feet.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 20, 9:48 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 20, 9:48 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 948 PM EDT Fri Mar 20 2020 .SYNOPSIS... Broad high pressure centered over the Dakotas will gain control of our weather overnight through the weekend as it moves east across the Great lakes into New England. && .NEAR TERM /THROUGH SATURDAY/... There were no near term forecast changes made. Previous discussion... The cold front that moved through the area during the late morning and early afternoon was now east of the region. In its wake, high pressure over the Dakotas will build in and continue to influence the region through the weekend. The main problem this evening will continue to be gusty west to northwest winds. Expect winds to diminish late this evening although gusts to near 30 knots will remain possible through mid evening. Otherwise overnight expecting post frontal stratus to fill in below a developing inversion, especially down wind of the lake as winds continue to veer to the north. Saturday morning expect remaining stratus to break as dry air overspreads the area. Saturday afternoon through saturday night expecting sunny/clear skies. Temps will be sharply colder in the northerly flow as 850mb temps drop to -10C by morning. Expecting highs Saturday in the mid and upper 30s and nighttime lows in the 20s. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... The start of the short term period will be dominated by a high pressure centered north of the Great Lakes region which will allow for dry conditions with high temperatures in the 40s for Sunday. By Sunday evening, a weak shortwave disturbance will approach the area from the west, supporting a surface low pressure entering the Ohio Valley Sunday night into Monday. This weak disturbance, along with low level moisture over the area, should allow for scattered rain showers over the area Sunday night into Monday. A few snowflakes cannot be ruled, particularly in NE OH and NW PA, as temperature overnight will approach the freezing mark. This low will move northeast and merge with a stronger low off of the East Coast by Monday evening. Temperatures Monday again should be in the 40s. For the start of Tuesday, brief high pressure will again build into the area bringing a break in precipitation for the morning and early afternoon hours. Temperatures closer to average will begin to move north into the area on Tuesday with high temperatures in the 50s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The beginning of the long term forecast will again break a brief period of dry weather as a weak low pressure moves into the area from the west Tuesday late afternoon into the evening. Once this system moves through, there is quite a bit of back and forth between wet and dry period for the remainder of the forecast period. A brief dry period is possible Wednesday night as a surface high and dry air moves across the area. A trough over the western US will support a surface low developing over the Central Plains, which will move northeast into the Midwest by the end of the week. This will allow the region to be in the warm sector for later this week, allowing temperatures to be on the upward trend for the end of the week. Opted to keep thunder out of the forecast for now, although thunderstorms cannot be ruled out based on the overall synoptic pattern of this system. && .AVIATION /00Z Saturday THROUGH Wednesday/... Conditions will start out MVFR ceilings this evening with a gradual improvement to VFR by Saturday morning. Ceilings will hover between 2K and 3K feet tonight with clearing skies by late Saturday morning or midday. Winds will remain northerly 10 to 15 knots with gusts around 20 knots this evening. Those Gusty winds will relax and northerly winds around 10 knots remain through the rest of the TAF period. .OUTLOOK...Non VFR conditions are possible Sunday night and Monday and again Tuesday night and Wednesday && .MARINE... Low pressure northeast of the Great Lakes region moved a cold front across the lake today which has resulted in rough weather conditions on Lake Erie. Winds have shifted to become primarily west to northwest and are expected to remain strong through the evening hours. Waves will build into early Saturday morning which has resulted in a Small Craft Advisory being issued through that time. This headline may need to be extended is stronger winds persist longer than expected, however confidence is low for that happening so stuck with current end time for now. High pressure will build over the Great Lakes region by Saturday morning and persist through Sunday. Through this period, winds will shift from north to northeast-easterly slow on Sunday. This flow is expected to remain below 20 knots, however any easterly flow across Lake Erie is always concerning for the western basin for SCA conditions and lakeshore flooding. A weak low pressure will skirt just to the south of Lake Erie as it enters the Ohio Valley on Sunday night into Monday. This will result in varying wind directions on the lake, however the strongest winds, around 10 knots, ahead of the low pressure are from the south. High pressure will quickly build in again behind this low which will allow for light and variable winds through Tuesday morning. This is short lived as a similar pattern returns with another weak low moving through and Tuesday night and bringing westerly winds across Lake Erie. In the extended, no additional headline periods are expected other than the period previously discussed. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 5 AM EDT Saturday for LEZ142>149. && SYNOPSIS...TK NEAR TERM...Griffin/TK SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Griffin MARINE...Campbell
Hazardous weather outlook, Mar 20, 9:55 PM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 955 PM EDT Fri Mar 20 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-220200- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 955 PM EDT Fri Mar 20 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-220200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 955 PM EDT Fri Mar 20 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:16 PM EDT | Small Craft Advisory | CLE | 10 hr |
Nearby
River Flood Warnings in Ohio, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.